Florida, 2007

Damaging Wind and Lightning Strike in Florida, June 11, 2007

June 11, 2007 · NWS TBW · 2 events in 1 county or zone

A thunderstorm micro-burst downed 25 trees a few miles east of Bushnell.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A thunderstorm micro-burst downed 25 trees a few miles east of Bushnell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 11, 12:36 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 11, 12:36 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
136 PM EDT MON JUN 11 2007

.SHORT TERM (TONIGHT - WEDNESDAY)...ANY EVENING THUNDERSTORM
ACTIVITY SHOULD BE WINDING DOWN BY 10 PM OR SO...AND AGAIN EXPECT
THE GULF COAST TO REMAIN MAINLY DRY.

WE DO HAVE SOME CHANGES TAKING PLACE IN THE OVERALL PATTERN THAT
WILL INITIALLY INCREASE OUR RAIN CHANCES AS WELL AS PUT AN END TO
THE MID 90S+ HEAT. A STRONG PIECE OF ENERGY WILL BE ROTATING
SOUTHWARD AROUND A LARGE UPPER-LEVEL LOW OFF THE MID-ATLANTIC
COAST. THIS WILL FORCE THE SURFACE RIDGE AXIS TO MOVE TO THE SOUTH
ALLOWING THE OLD STATIONARY FRONTAL BOUNDARY TO OUR NORTH TO BEGIN
MOVING INTO FLORIDA. COMPUTER MODELS FORECAST VARYING AMOUNTS OF
SURFACE LOW DEVELOPMENT ON THE BOUNDARY AS WELL...BUT REGARDLESS
OF WHAT DEVELOPS...THIS BOUNDARY SHOULD BRING AT LEAST SCATTERED
SHOWERS AND THUNDERSTORMS TO THE REGION LATE TUESDAY AND TUESDAY
NIGHT. BY WEDNESDAY...THE UPPER-LEVEL ENERGY SHOULD BE ROUNDING
THE BASE OF THE TROUGH WITH DIMINISHING RAIN CHANCES BEHIND IT.
FOR NOW...WILL ONLY LOWER RAIN CHANCES FOR THE NATURE COAST ON
WEDNESDAY SINCE MODELS ARE NOT VERY CONSISTENT WITH THE POSITION
AND TIMING OF THIS FEATURE.

WE WILL HAVE ONE MORE DAY OF ABOVE AVERAGE HEAT AWAY FROM THE
COAST ON TUESDAY...THEN NORMAL TO PERHAPS A BIT BELOW AVERAGE
TEMPERATURES ON WEDNESDAY.

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...UPPER LOW STILL PROGGED
BY MOST MODELS TO BE CENTERED JUST OFF THE SE U.S. COAST. THE
ASSOC SFC TROUGH...CENTERED OFF THE EAST COAST OF FL AND
STRETCHING ACROSS THE CENTRAL AND SOUTHERN PENINSULA...WILL
GRADUALLY SHIFT SOUTH BY THE END OF THE WEEK. THEREAFTER...THE
FORECAST GETS TRICKY...AS PAST SEVERAL RUNS OF GFS HAVE BEEN
SOMEWHAT INCONSISTENT...EARLIER RUNS SUGGESTING A LOT OF MOISTURE
WILL LIFT NORTHWARD ACROSS SOUTH AND CENTRAL FL OVER THE
WEEKEND...WHILE LATEST RUN IS LESS ROBUST WITH...AND DELAYS...THIS
MOISTURE. OTHER EXTENDED MODELS SUCH AS THE DGEX AND ECMWF KEEP
THE DEEPER MOISTURE TO OUR SOUTH OR WEST WITH LESS EMPHASIS ON A
GULF LOW FORMING. AS SUCH...FOR NOW WILL KEEP POPS LIMITED TO
20-30 RANGE FOR AFTERNOON/EVENING TSTM ACTIVITY...BUT IF LATEST
RUN TRENDS CONTINUE...THE LATTER HALF OF NEXT WEEK MAY TREND DRIER
FOR OUR AREA WITH SUBSIDENCE AND DRYING ON THE BACK SIDE OF THE
MID/UPR TROF. TEMPS NEAR NORMAL DURING THIS PERIOD.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
RESULT IN LOCALIZED IFR AND GUSTY CONDITIONS. MOST OF THIS ACTIVITY
SHOULD REMAIN INLAND FROM THE TERMINALS...BUT WILL ADD TEMPO GROUPS
FOR OUR SOUTHERN TERMINALS WITH GUIDANCE SUGGESTING AFTERNOON
ACTIVITY MAY DRIFT SOUTH TOWARD RSW/FMY. LATER TONIGHT WILL SEE
MAINLY VFR CONDITIONS WITH SCAT LOW CLOUDS AND PERHAPS LCL MVFR
CRITERIA FOG BEFORE AND AROUND SUNRISE. A REPEAT FOR TUESDAY WITH
SCT-LCL BKN LOW CLOUDS...LIFTING TO TYPICAL AFTERNOON CU...THEN SCAT
AFTERNOON/EVENING TSTMS.

&&

.MARINE...THE ONLY HAZARDS EXPECTED THROUGH THE FORECAST PERIOD
WILL BE ASSOCIATED WITH THUNDERSTORMS ALONG THE FRONTAL BOUNDARY
TUESDAY AND TUESDAY NIGHT. OTHERWISE...WINDS WILL REMAIN BELOW 15
KNOTS AND SEAS LESS THAN 4 FEET THROUGH THE PERIOD.

&&

.FIRE WEATHER...NO FIRE WEATHER PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  89  74  87 /  10  30  30  40
FMY  73  91  73  89 /  20  30  30  40
GIF  75  91  73  87 /  20  50  30  40
SRQ  75  89  73  87 /  10  30  30  40
BKV  70  90  69  87 /  20  40  30  30
SPG  78  89  77  86 /  10  30  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jun 11, 3:17 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
417 AM EDT MON JUN 11 2007

FLZ039-042-043-048>052-055>057-060>062-065-112030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
417 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON WITH MOST
OF THE ACTIVITY DEVELOPING EAST OF INTERSTATE 75. ANY OF THE
STORMS THAT MAY FORM WILL BE CAPABLE OF PRODUCING BRIEF GUSTY
WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. MOTORISTS SHOULD BE
ON THE ALERT FOR LOCALLY DETERIORATING WEATHER CONDITIONS
ESPECIALLY DURING RUSH HOUR. EXERCISE EXTREME CAUTION WHILE
DRIVING UNDER HEAVY DOWNPOURS OVER MAJOR INTERSTATES AND
HIGHWAYS.

SOME ISOLATED CELLS MAY DEVELOP DURING THE EVENING HOURS CLOSER
TO THE COASTLINE MAINLY SOUTH OF THE TAMPA BAY AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
THERE WILL BE GOOD CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS
EACH AFTERNOON WITH BETTER CHANCES ON WEDNESDAY AFTERNOON
ESPECIALLY OVER THE INTERIOR AND NORTHERN COUNTIES. EXPECT BRIEF
GUSTY WINDS...HEAVY RAINS...AS WELL AS FREQUENT LIGHTNING AND
SMALL HAIL WITH ANY OF THE STORMS THAT MAY FORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

REYNES

The radar

The Tampa radar (KTBW), 111 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Sumter

When
June 11, 2:00 PM EST
Where
Sumter County, 1 mi E of Bushnell
Property damage
$5,000
Reported by
Newspaper
Coordinates
28.670, -82.103

Lightning ignited a fire in the eaves of a church a few mile east of Bushnell.

Thunderstorm Wind, Sumter

When
June 11, 2:08 PM EST
Where
Sumter County, 1 mi E of Bushnell
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
28.670, -82.103

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39173, 39172.